Louisiana, 2009

Flood in Louisiana, November 1 to 11, 2009

November 1 to 11, 2009 · NWS SHV · 1 event in 1 county or zone

Excessive heavy rainfall in the Bayou Dorcheat basin of northwest Louisiana resulted in high water conditions during much of the month of October and early November.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall in the Bayou Dorcheat basin of northwest Louisiana resulted in high water conditions during much of the month of October and early November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:39 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Oct 31, 8:39 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT SAT OCT 31 2009

.DISCUSSION...
FOR A CALM/COOL NIGHT...HAVE BEEN VERY BUSY THIS EVENING WITH
OVERTOPPED LEVEES/POTENTIAL RESULTANT BREACHES ON RED CHUTE BAYOU IN
BOSSIER PARISH...AS MAJOR FLOODING CONTINUES TO IMPACT A CONSIDERABLE
NUMBER OF RESIDENTS IN WAKE OF THE EXCESSIVELY HEAVY RAINFALL WHICH
FELL THURSDAY. FLOODING IS ONGOING IN A NUMBER OF SUBDIVISIONS ALONG
THE RED CHUTE BASIN...WITH THIS EXPECTED TO CONTINUE THROUGHOUT THE
REMAINDER OF THE WEEKEND AS THE BAYOU IS AT/NEARING CREST THIS
EVENING/OVERNIGHT IN NORTHEAST BOSSIER CITY...AND DOWNSTREAM IN THE
SLIGO COMMUNITY. THUS...FFW/S FOR BOSSIER PARISH WILL CONTINUE
OVERNIGHT GIVEN THE OVERTOPPED LEVEES/POSSIBLE BREACHES. PLEASE REFER
TO THE LATEST FFW/S...FLOOD WARNINGS...AND STATEMENTS FOR THE LATEST
UPDATES.

WEATHERWISE...COULDN/T ASK FOR A BETTER NIGHT FOR SANDBAGGING
EFFORTS...OR FOR THE TRICK-OR-TREATERS. DRY NW FLOW ALOFT AND STRONG
SFC RIDGE CENTERED FROM CNTRL TX INTO AR HAS YIELDED CLEAR/COOL
CONDITIONS OVER THE MS VALLEY INTO THE SRN PLAINS. LITTLE CHANGE IS
EXPECTED IN THE SHORT TERM...AS CLEAR SKIES/MILD DAYS...AND COOL
NIGHTS EXPECTED. FORTUNATELY...NO RAIN IS EXPECTED THROUGHOUT THE
ENTIRE FORECAST PERIOD.

CURRENT FORECAST IS IN GOOD SHAPE...BUT DID UPDATE TO LOWER TEMPS A
CATEGORY...WITH MIN TEMPS TONIGHT SIMILAR TO THIS MORNING/S.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
BEAUTIFUL WEATHER EXPECTED TO CONTINUE AT ALL TERMINALS OVER THE
NEXT 24 HOURS. CANNOT RULE OUT SOME FOG AT ELD/MLU/LFK TERMINALS
TOWARDS MORNING BUT OTHERWISE...CLOUDLESS SKIES TO CONTINUE. UPPER
RIDGE REMAINS ACROSS THE REGION THROUGH THE NEXT 24 HOURS THUS LIGHT
AND VARIABLE WINDS WILL PREVAIL. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  71  43  74  53 /   0   0   0   0  10
MLU  43  67  44  73  49 /   0   0   0   0  10
DEQ  37  71  40  73  46 /   0   0   0   0  10
TXK  44  70  47  73  52 /   0   0   0   0  10
ELD  41  71  42  74  49 /   0   0   0   0  10
TYR  44  72  46  74  52 /   0   0   0   0  10
GGG  42  71  45  74  50 /   0   0   0   0  10
LFK  42  74  44  76  50 /   0   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/13
Hazardous weather outlook, Oct 31, 10:45 AM CST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT OCT 31 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT OCT 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Webster

When
November 1, 12:00 AM CST to November 11, 6:00 PM CST
Where
Webster County, 1.21 mi WNW of Springhill to 1 mi NE of Goodwill
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.009, -93.488

High water was reported through much of the month of October and the early part of November as Bayou Dorcheat at Springhill and Dixie Inn, Louisiana rose out of its banks. The bayou at Springhill, Louisiana rose above the 11 foot flood stage during the morning of October 4th and remained above flood stage through November the 11th. The river crested on the morning of the October 16th at 20.5 feet. Considerable lowland flooding was reported. Below Springhill, Louisiana at Dixie Inn, Louisiana, Bayou Dorcheat went into flood on the morning of the 6th and remained above the 14 foot flood stage through November the 11th. The bayou crested at a stage of 24.05 feet on the morning of the 2nd. At that stage, the boat landing ramp just downstream from the gauge site was completely inundated. Moderate low land flooding was also reported with low areas of Dixie Inn flooded. The Dorcheat Seafood and Grill was flooded once again near the public boat launch in Dixie Inn, Louisiana. Water was also reported over the old Hwy. 80 bridge. Webster Parish was declared a Federal Disaster Area because of flooding and storm damage that ensued during the month of October and November. Monetary amounts from flooding was included in the October Storm Data publication.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2009Every state in 2009This day in weather historyWarnings in Louisiana, November 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 199204.